MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number 24630
Medical Device Problem Codes Difficult to Remove (1528); Device-Device Incompatibility (2919); Difficult to Advance (2920)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that removal difficulties were encountered and the balloon cut the sheath.The target lesion was located in the left brachial access.A 6.00mm/2.0cm/90cm peripheral cutting balloon (pcb) was selected for use.During removal of the pcb, resistance was felt upon entering the sheath.The device was removed and continued to treat the lesion with a drug coated balloon.However, some bleeding was noticed at the sheath site and after examining the sheath it was noticed that it had been compromised by a horizontal cut.No patient complications reported.
 
Additional Manufacturer Narrative
E1.Initial reporter phone updated.E1.Initial reporter email updated.
 
Event or Problem Description
It was reported that removal difficulties were encountered and the balloon cut the sheath.The target lesion was located in the left brachial access.A 6.00mm/2.0cm/90cm peripheral cutting balloon (pcb) was selected for use.During removal of the pcb, resistance was felt upon entering the sheath.The device was removed and continued to treat the lesion with a drug coated balloon.However, some bleeding was noticed at the sheath site and after examining the sheath it was noticed that it had been compromised by a horizontal cut.No patient complications reported.It was further reported that the percentage of stenosis was 50%, and lesion had focal severity of calcification and very little of tortuousity.Also, the balloon was slowly removed after proper deflation.The bleeding was noted only after the removal of the sheath.
 
Additional Manufacturer Narrative
E1.Initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that removal difficulties were encountered and the balloon cut the sheath.The target lesion was located in the left brachial access.A 6.00mm/2.0cm/90cm peripheral cutting balloon (pcb) was selected for use.During removal of the pcb, resistance was felt upon entering the sheath.The device was removed and continued to treat the lesion with a drug coated balloon.However, some bleeding was noticed at the sheath site and after examining the sheath it was noticed that it had been compromised by a horizontal cut.No patient complications reported.It was further reported via medwatch # (b)(4) that the percentage of stenosis was 50%, and lesion had focal severity of calcification and very little of tortuousity.Also, the balloon was slowly removed after proper deflation.The bleeding was noted only after the removal of the sheath.In addition, a cutting balloon was used to open the artery that supplies the arm endovascularly.During removal, the blades of the device lacerated the artery of the patient at the entry site as well as the sheath which was removed.The blades are supposed to be retracted to prevent any damage when the balloon was deflated.However, the blades are not visible under fluoroscopy.An immediate open surgical procedure was necessary do to an increasing hematoma and loss of circulation to the patient's hand.The surgical procedure was successful.

Brand Name
2CM PERIPHERAL CUTTING BALLOON
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12569133
Report Number2134265-2021-12347
Device Sequence Number4053606
Product Code PNO
UDI-Device Identifier08714729813743
UDI-Public08714729813743
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number24630
Device Catalogue Number24630
Device Lot Number0024521367
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer10/06/2021
10/22/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date10/28/2021
11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age78 YR
Patient SexFemale
Patient Weight59 KG